Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 241, NWS Binghamton, NY

September 4, 2011Broome County, Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 4, 2011, 3:06 PM EDT for Broome County, Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania. It was in force for 39 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 3:06 PM EDT (19:06 UTC)
Expired
Sep 4, 2011, 3:45 PM EDT
In force
39 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Broome County, NY, Tioga County, NY, Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 9 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 3:10 PM EDTHAIL 1Apalachin, NY
Sep 4, 3:10 PM EDTHAIL 1Endicott, NY
Sep 4, 3:16 PM EDTHAIL 0.88Tioga Terrace, NY
Sep 4, 3:24 PM EDTHAIL 1Vestal, NY
Sep 4, 3:42 PM EDTHAIL 0.751 Se Johnson City, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS51 KBGM 041906
SVRBGM
NYC007-107-PAC015-115-041945-
/O.NEW.KBGM.SV.W.0241.110904T1906Z-110904T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
306 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 345 PM EDT.

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  APALACHIN...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VESTAL AND ENDICOTT BY 322 PM EDT...
  VESTAL CENTER BY 324 PM EDT...
  ENDWELL BY 328 PM EDT...
  JOHNSON CITY BY 334 PM EDT...
  BINGHAMTON BY 338 PM EDT...
  CHENANGO BRIDGE BY 346 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

HAIL UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED IN NICHOLS WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4228 7588 4199 7572 4193 7622 4210 7631
TIME...MOT...LOC 1907Z 248DEG 23KT 4205 7618

$$

HEDEN
1 follow-up statement
931 
WWUS51 KBGM 041926
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EDT SUN SEP 4 2011

PAC015-041936-
/O.CAN.KBGM.SV.W.0241.000000T0000Z-110904T1945Z/
BRADFORD PA-
326 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADFORD COUNTY
IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4214 7622 4228 7588 4199 7572 4194 7612
TIME...MOT...LOC 1926Z 244DEG 26KT 4209 7602

$$

NYC007-107-PAC115-041945-
/O.CON.KBGM.SV.W.0241.000000T0000Z-110904T1945Z/
BROOME NY-TIOGA NY-SUSQUEHANNA PA-
326 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN SUSQUEHANNA...SOUTHEASTERN TIOGA AND WESTERN BROOME
COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VESTAL...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSON CITY...BINGHAMTON AND BINGHAMTON AIRPORT BY 335 PM EDT...
  PORT DICKINSON...CASTLE CREEK AND CONKLIN BY 340 PM EDT...
  PORT CRANE...CHENANGO BRIDGE AND CHENANGO FORKS BY 345 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN APALACHIN AND 
ENDICOTT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4214 7622 4228 7588 4199 7572 4194 7612
TIME...MOT...LOC 1926Z 244DEG 26KT 4209 7602

$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:28 PM EDT, 38 minutes earlier.

Area forecast discussion, Sep 4, 2:28 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY...AND
BRING ROUNDS OF SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS
AFTERNOON AND EVENING. AS MOISTURE FROM TROPICAL STORM LEE
INTERACTS WITH THIS FRONT LATER TONIGHT AND MONDAY...PERIODS OF
HEAVY RAIN ARE POSSIBLE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...LINE OF CONVECTION DEVELOPED EARLY THIS MORNING
ALONG OUTFLOW BOUNDARY/AXIS OF INSTABILITY ACROSS CNTRL NYS, AND
CONTINUES TO PROGRESS EAST AS LIGHTER AREA OF SHRA MOVES INTO OUR
WRN AREAS AND CONTINUES TO WEAKEN. OVERALL, NOT MUCH CHANGE TO
PREVIOUS FORECAST AS WE STILL EXPECT LINES OR CLUSTERS OF
CONVECTION TO DEVELOP AHEAD OF SFC COLD FRONT THAT REMAINS BACK TO
THE WEST ACROSS SRN ONTARIO. QUESTION TODAY WILL BE AMT OF SUN AND
INSTABILITY ALLOWED TO DEVELOP ACROSS OUR FA FOR STRONG TO SVR
STORMS TO DEVELOP. GREATEST INSTABILITY LOOKS TO BE ACROSS OUR S/E
AREAS, WHILE BEST SHEAR LIES TO THE NW. GRADIENT OF SHEAR MAY
OVERLAP WITH HIGHER INSTABILITY SOMEWHERE ALONG OUR WESTERN
COUNTIES, INCLUDING FINGER LAKES REGION LATER THIS AFTN INTO EVENING.

7 AM UPDATE... EARLIER SQUALL LN TO OUR W HAS SHOWN A STEADY
WEAKENING TREND THE LAST 2 HRS OR SO. THUS...WW 831 WILL BE
DROPPED EARLY. IT CERTAINLY NOW APPEARS THAT MORE ROBUST STORM
DEVELOPMENT WILL HOLD OFF TIL THIS AFTN (AFTER 18Z). POP/WX GRIDS
WERE ADJUSTED ACCORDINGLY.

VERY NEAR-TERM TEMP/DEW PT/SKY GRIDS ALSO TWEAKED.

4 AM UPDATE... WW 831 NOW IN EFFECT FOR OUR FAR NRN/WRN
ZNS...WITH SQUALL LN JUST ENTERING WRN NY ATTM. GIVEN DECENT
INSTABILITY FOR THIS TIME OF DAY (ML CAPES OF 1000-1500)...AND
STRENGTHENING SYNOPTIC SUPPORT FROM UPPER-LVL TROUGH
UPSTREAM...STG WINDS COULD ACCOMPANY INCOMING TSRA. THIS FIRST
ROUND OF CONVECTION SHOULD PUSH THROUGH FROM ABT 09-13Z.

AFTER PERHAPS A BRIEF LULL IN THE LATE MRNG/ERLY AFTN HRS...MORE
CONVECTION SHOULD FIRE UP BY/JUST AFTR 18Z. THE LATEST HRRR/WRF
ARW OUTPUT SUPPORTS THIS SCENARIO. THE BEST INSTABILITY THIS AFTN
MAY RESIDE OVER THE SERN HALF OF THE CWA (ML CAPES
1500-2500)...WHILE THE BETTER DEEP-LYRD SHEAR LOOKS TO BE ACROSS
THE NWRN HALF (0-6 KM SHEAR OF 30-35 KT). ENOUGH OF AN OVERLAP FOR
THE CONTINUED PSBLTY OF LOCALLY SVR STORMS.

AFTER LOWER CLDS OVER NE PA/SUSQ RGN/CATSKILLS BURN OFF LATER THIS
MRNG...AND RESIDUAL CONVECTIVE DEBRIS FROM MRNG ACTIVITY UP N ALSO
ERODES FOR A TIME...ENOUGH INSOLATION STILL EXPECTED TO PUSH HIGH
TEMPS INTO THE 80S BY MIDDAY/EARLY AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
430 AM UPDATE... MAIN FOCUS STILL ON HEAVY RAIN
POTENTIAL...MAINLY FROM LATE TONIGHT INTO MON EVE.

LEANED HEAVILY ON GFS/EC SCENARIO THIS PD...AS THE NAM SEEMED
UNREASONABLE IN BOTH ITS HANDLING OF NRN STREAM UPPER TROUGH AND
TS LEE. THE FORMER MODELS INDICATE THE BEST OPPORTUNITY FOR +RA IN
OUR CWA...FM ABT 09Z MON THROUGH 06Z TUE. FORWARD
TRAJECTORIES...RUN OFF THE 00Z GFS...SHOW THAT THE LEADING EDGE OF
LEE'S TROPICAL MOISTURE PLUME SHOULD BEGIN TO IMPACT NY/PA BY ARND
18Z MON. POSITION/STRENGTHENING OF UPPER JET AXIS...PROXIMITY OF
GOOD LL FGEN ZONE AND THETA-E RIDGE...AS WELL AS PWATS NEAR
2"...ALL POINT TO THE PSBLTY OF A PRE (PREDECESSOR RAIN EVENT)
TYPE EVENT. STILL ENOUGH DISCREPANCIES...THOUGH...WITH EXACT
PLACEMENT/TIMING OF HEAVIEST QPF...TO HOLD OFF ON A FLOOD WATCH
ATTM. ALSO...SOME UNCERTAINTY AS TO WHETHER THE HEAVIEST RAIN
BANDS WILL OVERLAP THE SAME AREAS HIT HARDEST BY IRENE...OR TRACK
JUST TO THE W OF THESE AREAS. WE'LL CONTINUE TO MONITOR
DEVELOPMENTS WITH LEE AND MODEL TRENDS CLOSELY.

A GRADUAL IMPROVEMENT...FROM W TO E...IS FORESEEN ON TUE...AS THE
DEEPER MOISTURE GETS PUSHED SWD INTO THE MID-ATL STATES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
2 PM UPDATE...WITH THE THREAT FOR SEVERE WX HPC GUIDANCE WAS LOADED AND
FOLLOWED EXCEPT FOR A FEW MINOR TWEAKS. LONG RANGE MODELS CONTINUE
TO BACK OFF ON THE ARRIVAL OF MOISTURE ASSOCIATED WITH A SOUTHERLY
FLOW OUT OF AHEAD OF LEE. BOTH THE GFS AND 0Z EURO SHOW THAT THE
NORTHERN EDGE OF THE PRECIP/CLOUD SHIELD MAY STOP ACROSS IT'S
NORTHWARD ADVANCEMENT AROUND THE SOUTHERN TIER OF NY THURSDAY
BEFORE MOVING BACK TO THE SOUTH BY LATE IN THE WEEK.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
PATCHY MVFR RESTRICTIONS IN HZ THIS AFTN...RESTRICTIONS INCRSNG
WITH TIME AS SHRA/TSRA INCREASE IN AREAL CVRG. ACTIVITY WILL
PERSIST INTO THE OVRNGT HRS...WITH IFR MOST LOCATIONS AFTER FROPA
LATE TNGT OR EARLY TMRW MRNG DUE TO RAIN/CIGS/BR. WINDS THIS AFTN
GNRLY FROM THE SW AT 10-15 KTS...SWLY TNGT ARND 10 KTS BECMG NRLY
5-10 KTS AFTER FROPA.

OUTLOOK...

MON NGT...PATCHY MVFR IN CIGS ACRS CNTRL NY.

TUE...VFR.

TUE NGT...MVFR LATE IN CIGS/RAIN.

WED INTO FRI...MVFR NE PA/SRN NY IN RAIN OR SHOWERS...VFR ELSEWHERE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...JML/MLJ
SHORT TERM...MLJ
LONG TERM...HEDEN
AVIATION...
Hazardous weather outlook, Sep 4, 3:05 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 PM EDT SUN SEP 4 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-051915-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
305 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT...AND THE POSSIBLE
INFLUENCE OF TROPICAL MOISTURE...COULD BRING A PERIOD OF HEAVY
RAINFALL TO THE REGION...MAINLY MONDAY AND MONDAY NIGHT. CONTINUE
TO CHECK BACK FOR UPDATES....ESPECIALLY THOSE WHO WERE IMPACTED BY
EXCESSIVE RAINFALL FROM IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Sep 4, 9:56 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
956 AM EDT SUN SEP 4 2011

PAZ039-040-043-044-072-041445-
LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
956 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE...NORTHEASTERN
WYOMING...NORTHERN LACKAWANNA AND SOUTHEASTERN SUSQUEHANNA
COUNTIES...

* AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FACTORYVILLE...
  AND MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MARSHBROOK AND TOMPKINSVILLE AT 1005 AM EDT...
  CLIFFORD AND ROYAL AT 1010 AM EDT...
  ELKDALE AND RICHMONDALE AT 1015 AM EDT...
  FOREST CITY AND VANDLING AT 1020 AM EDT...
  UNIONDALE AND BROWNDALE AT 1025 AM EDT...
  PLEASANT MOUNT AND ALDENVILLE AT 1030 AM EDT...
  LAKE COMO AND LAKEWOOD AT 1040 AM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4192 7536 4164 7518 4146 7579 4162 7590
Special weather statement, Sep 4, 11:09 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1109 AM EDT SUN SEP 4 2011

NYZ062-PAZ040-048-072-041600-
PIKE PA-SULLIVAN NY-WAYNE PA-
1109 AM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE...NORTH CENTRAL
PIKE AND SOUTHERN SULLIVAN COUNTIES...

* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NARROWSBURG...AND MOVING
  EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NARROWSBURG AND WESTCOLANG PARK AT 1115 AM EDT...
  TUSTEN AND LAVA AT 1120 AM EDT...
  BEAVER BROOK AND TYLERTOWN AT 1130 AM EDT...
  ELDRED AND SHOHOLA AT 1135 AM EDT...
  HIGHLAND LAKE AT 1140 AM EDT...
  GLEN SPEY AND WHITE LAKE AT 1145 AM EDT...
  MONGAUP VALLEY AT 1150 AM EDT...
  FORRESTBURG AND MAPLEWOOD AT 1155 AM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4149 7475 4146 7474 4145 7476 4148 7521
      4166 7521 4168 7459 4149 7460
Local storm report, Sep 4, 2:43 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             NICHOLS                 42.01N  77.27W
09/04/2011  M1.25 INCH       STEUBEN            NY   PUBLIC

            MAIN STREET IN NICHOLS

&&

EMG
Local storm report, Sep 4, 2:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
258 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             2 E BARTON              42.05N  76.41W
09/04/2011  M1.00 INCH       TIOGA              NY   PUBLIC

&&

EMG
Special weather statement, Sep 4, 3:01 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN SEP 4 2011

PAZ047-042000-
LUZERNE PA-
301 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN LUZERNE COUNTY...

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES WEST OF EAST BERWICK...
  AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NESCOPECK AND EAST BERWICK AT 310 PM EDT...
  BEACH HAVEN AT 315 PM EDT...
  BRIGGSVILLE AND POND HILL AT 320 PM EDT...
  CONYNGHAM AND LEE AT 325 PM EDT...
  SLOCUM AND WEST HAZLETON AT 330 PM EDT...
  DORRANCE AND DRUMS AT 335 PM EDT...
  ALBERT AND NUANGOLA AT 340 PM EDT...
  FREELAND AND WOODSIDE-DRIFTON AT 345 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4104 7624 4113 7624 4113 7628 4115 7629
      4121 7577 4109 7575 4105 7576 4104 7574
      4100 7574 4097 7584 4096 7622
Local storm report, Sep 4, 3:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
302 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             3 ESE SMITHBORO         42.02N  76.35W
09/04/2011  E1.50 INCH       TIOGA              NY   PUBLIC

&&

EMG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:25 PM EDTSpecial Weather StatementBGMSteuben50 min
Sep 4, 7:44 AM EDTSpecial Weather StatementBGMMadison46 min
Sep 4, 7:52 AM EDTSevere Thunderstorm WarningBGMMadison, Oneida37 min
Sep 4, 8:53 AM EDTSpecial Weather StatementBGMOtsego67 min
Sep 4, 11:09 AM EDTSpecial Weather StatementBGMSullivan51 min
Sep 4, 2:27 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga48 min
Sep 4, 3:32 PM EDTSpecial Weather StatementBGMOtsego43 min
Sep 4, 3:40 PM EDTSevere Thunderstorm WarningBGMBroome50 min
Sep 4, 4:07 PM EDTAreal Flood AdvisoryBGMBroome3 hr
Sep 4, 4:10 PM EDTSevere Thunderstorm WarningBGMOtsego50 min
Sep 4, 4:20 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware55 min
Sep 4, 4:25 PM EDTAreal Flood AdvisoryBGMOtsego3 hr
Sep 4, 4:45 PM EDTSpecial Weather StatementBGMChenango45 min
Sep 4, 4:49 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego35 min
Sep 4, 4:52 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Oneida, Otsego47 min
Sep 4, 5:16 PM EDTSevere Thunderstorm WarningBGMDelaware59 min
Sep 4, 5:31 PM EDTAreal Flood AdvisoryBGMDelaware3 hr
Sep 4, 5:36 PM EDTAreal Flood AdvisoryBGMChenango, Madison3 hr
Sep 4, 6:14 PM EDTSpecial Weather StatementBGMOneida31 min
Sep 4, 6:48 PM EDTAreal Flood AdvisoryBGMTioga3 hr
Sep 4, 7:50 PM EDTFlash Flood WatchBGMBroome, Chenango, Delaware, Otsego, Sullivan, Tioga30 hr
Sep 4, 9:56 AM EDTSpecial Weather StatementBGMWayne49 min
Sep 4, 3:01 PM EDTSpecial Weather StatementBGMLuzerne59 min
Sep 4, 3:05 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne3 hr
Sep 4, 3:12 PM EDTSevere Thunderstorm WarningBGMLuzerne48 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.